By Keith R. Schmitz
Despite my protest, my doctor last year put me under Vytorim. I thought their commercials sucked and were cloying. But it helped keep my cholesterol down with no side effects so I forgot about the sickening cuteness of their ads.
That was until my insurance company intervened and told my doctor he could no longer proscribe the same medication he took, so he put me on something called Niapan.
I have been hitting hard in the gym to trim off some weight, and after a few weeks it felt like my muscles were going to rip off my bones. Found out from a friend that this was one of the possible side effects of certain statins.
After bringing that up to my trusted physician, he switched me to another drug -- Crestor. You know, the one hawked by bistro singer Mandy Patinkin.
A few more weeks go by, and now the muscles in my left leg seize up, rendering my ability to get up out of a chair analogous to the Tin Man without his oil can.
Looks like I'm going to have to take off a couple of billable hours from my day to see my doctor. I'll no doubt have to give up another half used bottle of expensive medication and get put on yet another prescription, which may yet again prove bring on more episodes of muscle pain and backsliding on my quest to loose weight.
But hey, we have the best health care system on earth.